MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3541108
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Cancer (3262); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 34-year-old caucasian female patient underwent a primary breast augmentation surgery with implantation of a 215cc mentor memoryshape breast implant prosthesis.Post-operatively, the patient noted a fold in the right breast implant.Subsequently, she experienced right breast pain/discomfort, right breast bumps, breast lymphadenopathies, breast implant illness, hot flashes, headaches, fatigue, insomnia, and irritability.Afterwards, she was diagnosed with a ruptured right breast implant accompanied by abnormal breast lymph nodes using mammogram, ultrasound, and magnetic resonance imaging.Additionally, she had a hemangiopericytoma that was surgically removed and radiated in 2022.As a result, the patient is scheduled for bilateral removal without replacements on (b)(6) 2023.This report is for the right breast prosthesis.Refer to manufacturing report number 1645337-2023-08460 for the contralateral event.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: rupture, generalized illness.H6 health effect - clinical code e2402: generalized illness.Date of explantation: (b)(6) 2023.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 28, 2023, mentor was notified that the patient explantation surgery was updated to november 02, 2023.Date of explantation: november 02, 2023.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 16, 2023, the mentor analysis lab received the suspect medical device for evaluation.On november 21, 2023, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.As the authorization form for examination was not received the product evaluation lab couldn´t identify a conclusion due to the specific nature of this rupture.The evaluation was limited to non-destructive testing.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause the implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On december 05, 2023, mentor completed a reevaluation of the device as the authorization form for examination was received.The following was added to the evaluation: mentor conducted a visual inspection and microscopic examination of the device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured and received in three parts.A microscopic examination was performed, and the cause of the tear could not be identified.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17343605
Report Number1645337-2023-08459
Device Sequence Number6548103
Product Code FTR
UDI-Device Identifier00081317005438
UDI-Public00081317005438
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number3541108
Device Catalogue Number3541108
Device Lot Number6800286
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/28/2023
11/16/2023
12/05/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date09/11/2023
11/22/2023
12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite